Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 8, 2011, 4:53 PM CDT for Grant County, Wisconsin. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 8, 2011, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:05 PM CDT | HAIL 0.25 | 1 N Mount Ida, WI | |
| Jun 8, 5:16 PM CDT | HAIL 1 | Castle Rock, WI | |
| Jun 8, 5:18 PM CDT | HAIL 1 | 4 N Fennimore, WI | DIME TO QUARTER HAIL |
| Jun 8, 5:23 PM CDT | HAIL 1.75 | Castle Rock, WI | |
| Jun 8, 5:38 PM CDT | HAIL 1 | Castle Rock, WI | WIND GUSTS TO 50 MPH/HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS53 KARX 082153
SVRARX
WIC043-082230-
/O.NEW.KARX.SV.W.0038.110608T2153Z-110608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 530 PM CDT
* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 61 AND COUNTY T...OR 15
MILES NORTH OF LANCASTER...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RED OAK RIDGE AND MONTFORT AROUND 505 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4311 9077 4312 9076 4314 9042 4294 9043
4295 9076
TIME...MOT...LOC 2154Z 255DEG 26KT 4305 9055
WIND...HAIL 60MPH 1.00IN
$$
JW3 follow-up statements
707
WWUS53 KARX 082209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT WED JUN 8 2011
WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
509 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR RED OAK RIDGE...OR 17 MILES
NORTHWEST OF DODGEVILLE...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
4314 9042 4294 9043
TIME...MOT...LOC 2208Z 255DEG 26KT 4308 9042
WIND...HAIL 60MPH 1.00IN
$$
JW130
WWUS53 KARX 082214
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT WED JUN 8 2011
WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
514 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR RED OAK RIDGE...OR 18 MILES
NORTHWEST OF DODGEVILLE...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 61 AND COUNTY
ROAD T...MOVING EAST AT 30 MPH. THIS STORM CAN ALSO PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK AND RED OAK RIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
4314 9042 4294 9043
TIME...MOT...LOC 2211Z 255DEG 26KT 4308 9041
WIND...HAIL 60MPH 1.00IN
$$
JW916
WWUS53 KARX 082222
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT WED JUN 8 2011
WIC043-082230-
/O.CON.KARX.SV.W.0038.000000T0000Z-110608T2230Z/
GRANT WI-
522 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRANT COUNTY UNTIL 530 PM CDT...
TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN CASTLE ROCK
AT 516 PM.
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 61 AND COUNTY T...OR 14
MILES NORTHEAST OF LANCASTER...MOVING EAST AT 30 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR RED OAK RIDGE MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...RED OAK RIDGE AND MONTFORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4295 9076 4311 9077 4312 9076 4314 9043
4314 9042 4294 9043
TIME...MOT...LOC 2220Z 252DEG 28KT 4304 9056
WIND...HAIL 60MPH 1.00IN
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT WED JUN 8 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES THU NIGHT THRU FRI NIGHT...TEMPERATURES THRU THE PERIOD. DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER THE U.P. OF MI WITH A TRAILING COLD FRONT SOUTHWEST NEAR AN ANTIGO-KLSE-KDSM LINE...MAKING STEADY PROGRESS SOUTHEAST ACROSS THE AREA. DEW POINT IN THE 60S AHEAD OF THE FRONT AND CAPE VALUES IN THE 2K-3K J/KG RANGE. DEWPOINTS QUICKLY FALL INTO THE 50S WITH/BEHIND THE FRONT AND CAPE VALUES FALLING OFF TO LESS THAN 500 J/KG ONCE DEW POINTS REACH THE LOWER 50S. WV IMAGERY SHOWED THE MAIN SHORTWAVE AND TROUGH OVER NORTHERN MN/FAR NORTHERN WI. VIS IMAGERY/AREA RADARS SHOWED THE FRONT VERY QUIET EARLY THIS AFTERNOON WITH LITTLE INDICATION OF MUCH FOR CONVERGENCE/LIFT WITH IT. LATEST SET OF SFC OBS SHOWED FALLING DEW POINTS WITH THE FRONT WERE SOME 30-50 MILES AHEAD OF THE FRONTAL WIND SHIFT FROM SOUTHWEST TO NORTHWEST. TEMPS AGAIN IN THE 90S AHEAD OF THE FRONT. 08.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SAT NIGHT...AT LEAST WITH THE LARGER SCALE FEATURES/FORCING. SOME DIFFERENCES WITH THE MESO-SCALE FORCING AND RESULTING PRECIP...ESPECIALLY LAT THU NIGHT/FRI. DPROG/DT OF 500MB HGTS AT 08.12Z SHOWED MODEL RUNS OF 06.12Z AND 07.12Z VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC WITH BETTER RUN-TO-RUN CONSISTENCY BY ECMWF/GEM. MODELS CONTINUE TO CONVERGE TOWARD A TIGHTER CONSENSUS/ COMPROMISE SOLUTION AS THE NORTHWEST CONUS UPPER LOW CROSSES THE NORTHERN ROCKIES/PLAINS TONIGHT THRU THU NIGHT...THEN MOVES INTO/ ACROSS THE UPPER MIDWEST FRI INTO SAT NIGHT. BETTER CONSENSUS FOR NEXT TROUGH/ENERGY INTO THE WESTERN CONUS AS WELL. SOME SMALLER TIMING/STRENGTH DIFFERENCES REMAIN WITH THE TROUGH AS ITS MOVES INTO THE REGION FRI/FRI NIGHT. BETTER RUN-TO-RUN CONSISTENCY THRU THIS PERIOD SHOWN BY ECMWF...WITH OTHER MODELS GENERALLY TRENDING TOWARD ITS SOLUTION. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS GENERALLY GOOD WITH THE SFC LOW/FRONTAL POSITION. MODELS GENERALLY A BIT SLOW CAPTURING THE DEW POINT DROP BEHIND THE FRONT. PER WV IMAGERY...ALL MODELS APPEAR REASONABLE WITH THE SHORTWAVE DETAILS ACROSS NOAM. MODELS STRUGGLING A BIT WITH PRECIP ALONG WHAT LOOKS TO BE A KATABATIC COLD FRONT. A MODEL CONSENSUS FOR THE PRE-FRONTAL/ MOISTURE TRANSPORT PLUME SHRA/TSRA LOOKED BEST. THUS NO OVERALL MODEL FAVORITE FOR THE SHORT TERM. WITH THE TREND TOWARD A TIGHTER COMPROMISE SOLUTION OF THE EARLIER RUNS...FAVORED THE MODEL/ENSEMBLE CONSENSUS. SHORT TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE. FOR THE SHORT TERM...FRONT PROBLEMATIC EARLY THIS EVENING...WILL IT CONVECT BEFORE IT CLEARS THE AREA OR NOT. FRONT MAKING STEADY PROGRESS WITH MODEL CONSENSUS HAVING IT EAST/SOUTH OF THE FCST AREA BY 00Z. AS OF 19Z DRIER POST-FRONTAL AIRMASS HAS ALREADY SPREAD ACROSS THE NORTHWEST 2/3 OF THE FCST AREA. GIVEN THE CAPE/SHEAR WHERE DEW POINTS REMAIN IN THE 60S...IF CONVECTION DOES FIRE... SLIGHT RISK OF SEVERE STORMS REASONABLE. THIS RISK AND SHRA/TSRA CHANCES WANE QUICKLY ONCE THE DRIER AIR ARRIVES AND FRONT MOVES THRU. CARRIED 30-70 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST END OF THE FCST AREA...MAINLY EARLY THIS EVENING...TRENDING DOWNWARD AFTER 03Z. WITH FRONT ACROSS SOUTHERN IA/NORTHERN IL LATE TONIGHT... LINGERED A SMALL SHRA/TSRA CHANCE ACROSS THE FAR SOUTH END OF THE FCST AREA WHICH BLENDS WELL WITH NEIGHBORING GRIDS. AS NEXT TROUGH BEGINS TO EJECT INTO THE NORTHERN PLAINS THU...FRONT ALREADY STARTS TO RETURN NORTH. 925-700MB MOISTURE TRANSPORT/WARM ADVECTION ALREADY BEGIN TO SPREAD INTO THE AREA THU AFTERNOON...BEING LIFTED OVER THE WARM FRONT AND COOL DOME OF HIGH PRESSURE OVER THE REGION. 925MB TEMPS OVER THE AREA THU SOME 10C-15C COOLER THAN THOSE OF THE PAST 3 DAYS. CHANCE SHRA/TSRA OVER THE SOUTHWEST END OF THE FCST AREA THU AFTERNOON LOOKS REASONABLE. MOISTURE TRANSPORT/THETA-E CONVERGENCE...INCREASING LIFT/DIVERGENCE ALOFT WITH THE SHORTWAVE TROUGH SPREAD ACROSS THE AREA THU NIGHT/FRI. SOME DIFFERENCES WITH THE STRONGEST OF THE MOISTURE TRANSPORT/WARM ADVECTION/ISENTROPIC LIFT RESULT IN DIFFERENCES OF QPF PLACEMENT/AMOUNTS THU NIGHT/FRI. USED THE MODEL CONSENSUS FOR SHRA/TSRA CHANCES THU NIGHT/FRI... TRENDING THE LIKELY PROBABILITIES EAST ACROSS THE AREA THESE PERIODS. IF MODEL CONSENSUS FOR THE MESO-SCALE DETAILS TIGHTENS... RAIN CHANCES FOR PARTS OF THE AREA COULD BE INCREASED INTO THE 80- 100 PERCENT RANGE FOR PORTIONS OF THU NIGHT/FRI. WITH SFC LOW/WARM FRONT EXPECTED TO REMAIN SOUTH OF THE AREA...CAPE REMAINS ON THE LOW SIDE THU NIGHT/FRI. ENOUGH CAPE FOR SCT TSRA BUT ANY SEVERE THREAT LOOKS TO REMAINS SOUTH OF THE AREA PER SWODY2/SWODY3. MID LEVEL TROUGH ROTATES ACROSS THE AREA FRI NIGHT...WITH CONTINUING SHRA/ISOLATED TSRA CHANCES FRI EVENING. SFC HIGH/MID LEVEL DRYING BEGIN TO SPREAD INTO THE AREA BEHIND THE PASSING MID LEVEL TROUGH AXIS FOR LATER FRI NIGHT AND SAT. LINGERED A 20-40 PERCENT -SHRA CHANCE LATER FRI NIGHT THEN ONLY A SMALL -SHRA CHANCE OVER THE NORTHEAST END OF THE FCST AREA SAT MORNING. SHORTWAVE RIDGING ALOFT AND HIGH PRESSURE OVER THE AREA FOR SAT NIGHT. ABRUPT CHANGE OF AIRMASSES BEHIND THE FRONT FOR TONIGHT...WITH LOWS TONIGHT SOME 20F TO 25F COOLER THAN THOSE OF THIS MORNING. TEMPS THEN REMAINING BELOW NORMAL FOR THU THRU SAT WITH A COOL HIGH OVER THE AREA THU...SHRA/TSRA AROUND THE AREA FRI AND ANOTHER COOL HIGH SETTLING IN FOR SAT. FAVORING THE MODEL/ENSEMBLE CONSENSUS... TRENDED LOWS/HIGHS FOR MUCH OF TONIGHT THRU SAT NIGHT TOWARD A COMPROMISE OF THE NUMERICAL GUIDANCE VALUES. DID FAVOR COOLER OF GUIDANCE HIGHS FOR FRI WITH PLENTY OF CLOUDS AND SHRA/SCT TSRA ACROSS THE AREA. .LONG TERM...SUNDAY THROUGH WEDNESDAY MEDIUM RANGE MODEL RUNS OF 08.00Z IN REASONABLY GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS SUN...AS ONE TROUGH PASSES NORTH OF THE REGION AND ANOTHER TROUGH LIFTING THRU THE CENTRAL/NORTHERN ROCKIES. MODELS BEGIN TO DIFFER WITH LESSER RUN-TO-RUN CONSISTENCY BY MON...WITH DIFFERENCES ON SPEED/STRENGTH OF ENERGY COMING EAST OUT OF THE WESTERN CONUS TROUGHING. OVERALL RUN-TO-RUN TREND MON APPEARS FASTER. GFS/ECMWF IN BETTER AGREEMENT TUE/WED WITH BROAD TROUGHING/NEARLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH ECMWF OFFING THE BETTER RUN-TO-RUN CONSISTENCY. SOME DIFFERENCES WITH TIMING/STRENGTH OF SHORTWAVES IN THE FLOW TUE/WED BUT GFS/ECMWF APPEAR SURPRISINGLY SIMILAR GIVEN THE DAY 6/7 TIMEFRAME. TREND OF 08.12Z RUNS IS FOR MORE TROUGHING OVER THE NORTH-CENTRAL CONUS TUE/WED. WITH ECMWF OFFERING THE BETTER RUN-TO-RUN CONSISTENCY AND PER PMDEPD THE ECMWF ENSEMBLE FAVORED...TRENDED TOWARD THE ECMWF THIS CYCLE. EVEN WITH THE BETTER BETWEEN MODEL CONSISTENCY...DAY 4-7 FCST IS SUBJECT TO WEAKER WAVES IN ZONAL OR BROAD TROUGHING FLOW... LONG TERM FCST CONFIDENCE AVERAGE THIS CYCLE. OPTED FOR A DRY FCST SUNDAY WITH HIGH PRESSURE AND WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION. HIGH RETREATS EAST FOR MON-WED WITH AN INCREASE OF MOISTURE/ INSTABILITY AND AS MANY AS THREE SHORTWAVE TO RIPPLE THRU THE FLOW AND ACROSS THE UPPER MIDWEST. SHRA/TSRA CHANCES IN THE 20-40 PERCENT RANGE FOR MON-WED REASONABLE AT THIS TIME. SPREAD OF 2F TO 6F BETWEEN GFS MEX AND GFS ENSEMBLE MEAN HIGHS/LOWS FOR MANY OF THE PERIODS FROM SUN TO WED. WITH POTENTIAL FOR SHORTWAVE TIMING DIFFERENCES AND TRENDS OVER THE COMING DAYS...FAVORED A MODEL/ ENSEMBLE CONSENSUS FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...TONIGHT AND THURSDAY A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS THE REGION THIS EVENING. VFR CONDITIONS AND NORTHWEST WINDS OF 8 TO 12 KTS CAN BE EXPECTED AT THE TAF SITES THIS EVENING IN THE WAKE OF THE FRONT. AN MVFR/IFR STRATUS DECK...CURRENTLY ACROSS NORTHERN MINNESOTA...WILL MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT. LOOK FOR CEILINGS TO LOWER TO AROUND 700 FT AT KRST BY 09Z. CEILINGS ARE EXPECTED TO DROP TO 1500 FT AT KLSE AROUND 09Z. SURFACE WINDS WILL VEER TO THE NORTHEAST OVERNIGHT AS HIGH PRESSURE MOVES INTO THE GREAT LAKES. CEILINGS ARE EXPECTED TO GRADUALLY IMPROVE TO VFR BY THURSDAY AFTERNOON. A WARM FRONT WILL MOVE INTO THE REGION FROM THE CENTRAL PLAINS THURSDAY NIGHT BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE TAF SITES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........WETENKAMP
Hazardous weather outlook, Jun 8, 3:21 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 321 PM CDT WED JUN 8 2011 IAZ011-029-030-WIZ042>044-053>055-061-091100- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-MONROE- RICHLAND-VERNON- 321 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING SOUTH AND EAST OF A MATHER WISCONSIN TO WESTBY WISCONSIN TO WEST UNION IOWA LINE. SOME OF THE THUNDERSTORMS THROUGH EARLY THIS EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL CONTINUE AFTER MIDNIGHT TONIGHT SOUTH OF A RICHLAND CENTER WISCONSIN TO WEST UNION IOWA LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 091100- BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON- LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA- WINNESHIEK-WINONA- 321 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING...MAINLY ALONG AND SOUTH OF INTERSTATE 90. THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Local storm report, Jun 8, 2:27 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 1 S WEST CONCORD 44.14N 92.90W
06/06/2011 E1.00 INCH DODGE MN CO-OP OBSERVER
HAIL LASTED FOR APPROX 10 MINUTES.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:28 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
| Jun 8, 6:02 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 58 min |
| Jun 8, 6:38 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.